Homology, Homotopy and Applications

Extensions of symmetric cat-groups

D. Bourn and E. M. Vitale

Full-text: Open access


This paper is an attempt to study extensions of symmetric categorical groups from a structural point of view. Using in a systematic way bilimits in the 2-category of symmetric categorical groups, we develop a theory which closely follows the classical theory of abelian group extensions. The basic results are established for any proper class of extensions, and a cohomological classification is obtained for those extensions whose epi part has a categorical section.

Article information

Homology Homotopy Appl., Volume 4, Number 1 (2002), 103-162.

First available in Project Euclid: 13 February 2006

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 18D10: Monoidal categories (= multiplicative categories), symmetric monoidal categories, braided categories [See also 19D23]
Secondary: 18G05: Projectives and injectives [See also 13C10, 13C11, 16D40, 16D50]


Bourn, D.; Vitale, E. M. Extensions of symmetric cat-groups. Homology Homotopy Appl. 4 (2002), no. 1, 103--162. https://projecteuclid.org/euclid.hha/1139840058

Export citation